MAUDE Adverse Event Report: CONMED CORPORATION LIGHTWAVE SUCTION ABLATOR

CONMED CORPORATION LIGHTWAVE SUCTION ABLATOR
Catalog Number IA-2000-S
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment Of Device Component (1104); Melted (1385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded by the user facility therefore unable to be returned and evaluated.The reported failure could not be verified and a root cause cannot be determined.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.A lot history review was conducted and there have been 1 other similar complaint within the past two years for this lot number and failure mode combination.A two-year review of complaint history revealed 15 similar complaints for this product family and failure mode.(b)(4).A risk analysis was performed and found this failure mode and occurrence level to be acceptable and consistent with current risk documents.The instructions for use advise the user of the following.- if any visual defects are noticed in the insulation, or the ceramic/insulation is damaged in any way, stop using the device immediately and replace the device.- high power generator settings, and prolonged use, may result in damage to the insulation, melting of the electrode tip or increased risk of patient burns.- do no insert, withdraw or touch the active tip of the electrode when power is being applied.This may result in an unintended surgical effect, injury, or device damage.- do not bury electrode tip and insulator in tissue.The electrode tip must be completely surrounded by conductive fluid when activated in order to avoid damage to the insulation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported that during a shoulder arthroscopy, the distal tip of the ia-2000-s lightwave suction ablator melted during use.The tip then burst in the shoulder joint, all the pieces were removed.The procedure was completed with a surgical delay of 15 minutes.No patient injury reported.This report is raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
LIGHTWAVE SUCTION ABLATOR
Common Device Name
LIGHTWAVE SUCTION ABLATOR
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502
MDR Report Key7135941
Report Number1320894-2017-00285
Device Sequence Number1423362
Product Code GEI
UDI-Device Identifier10845854040348
UDI-Public(01)10845854040348(17)210815(30)1(10)201608161
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Catalogue NumberIA-2000-S
Device Lot Number201608161
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1